etopic beats after ablation

hello is anyone else getting etopic beats after having ablation ? I have spoke to my ep and have stayed on bisoprolol to help them which does a bit , but also have had a min where heart went funny then started beating realy fast for 2 mins then just went back to normal . my ep said it would do no harm to go back on flec for a few weeks till things have settled , but im in two mind do I or don't I ? had ablation in January ,was on flec till august but soon as I stopped them etopics began , realy don't know what to do . my doctor said to start as ep said to , but realy he has left it at well it wont do know harm for a few weeks

5 Replies

  • Yes. I have had a LOT of ectopics since ablation, esoecially in the first few weeks. I was in hospital and they said i am having a lot of bigeminy (harmless rhythm of missed beats) but i find it extremely uncomfortable as it almost feels like i am verging on going into AF. When i have lots of missed beats it causes me to have a hollow feeling in my chest. I am almost 8 weeks post ablation and back on rate and rhythm control drugs, feeling symptomatic with palps every day but to a lesser degree. I think ectopics are really common after ablation. They should settle soon for you. Good luck :)

  • Hi duckpopper,

    YES. and I too questioned meds or no meds.

    I would take them if the meds don't have side effects for you. I found with time that the Flecainide stopped my episodes but left me less stable after a night of Flecainide. In time it also ceased to work. Post ablations it worked again for a time. Then again lessened.

    So if you are uncomfortable and would like the calm - which is warranted. Why not go on it until the heart has had time to calm down. In general that is the Drs logic. I was told by my EP that not only do the burns effect the points around the PVs but also they do hit tiny nerves around the area which are not pleased for a bit. Hence a reactivity.

    Sometimes having no ectopics might make you less jumpy and less sitting in waiting for the AF to return. A pleasant break from the past! It takes time to reprogram ourselves from our constant vigilance!

    TAke care

  • I have them quite a bit since I had my third ablation for AFib in June 13. They are only for a minute at the most and yes it does feel as though you are going into an episode. I think it is as a result of the ablation. I am on no medication. I think it is a common effect with most people who have had ablations.

  • I had an an ablation in Sept. and was kept on flec while heart "healed". Occasional blips and flutters anyway especially in sleep and with exercise but am now two days w/o flec and really no difference. (it wasn't working before ablation either). My brother, however, after 3rd ablation, insists flec is necessary to keep him out of afib. It is all very individual.

  • Ectopic beats seem to be related to a f and mine would increase in frequency over a two-week period until the atrial fibrillation would kick in . I have fortunately had very few ectopics since my ablation in May and only ever one or two at a time and weeks apart. What I am getting is short runs of tachycardia lasting only a few seconds but they do make you feel very uncomfortable. I don't know if they are a problem or not but I'm going to see my cardiologist tomorrow and will ask about them. I hesitate to offer advice as everybody is different but you could try taking some magnesium supplements as these really helped with me.

You may also like...